Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 5, 2016Jasper County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 5, 2016, 3:09 PM EDT for Jasper County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 3:09 PM EDT (19:09 UTC)
Expired
Jul 5, 2016, 3:45 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Jasper County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS82 KFFC 051909
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT TUE JUL 5 2016
 
GAZ048-049-059-072-051945-
MORGAN GA-NEWTON GA-JONES GA-JASPER GA-
309 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
SOUTHEASTERN NEWTON...NORTHWESTERN JONES AND JASPER COUNTIES UNTIL
345 PM EDT...

AT 307 PM EDT...AN AREA OF STRONG THUNDERSTORM WAS FROM MONTICELLO
TO FORSYTH...MOVING NORTHEAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...RUTLEDGE...NEWBORN...MANSFIELD...SHADY DALE...CALVIN...JARRELL
PLANTATION...EUDORA...FARRAR...ADGATEVILLE...WAYSIDE...ROUND OAK...
MCELHENEYS CROSSROADS AND HILLSBORO.

LAT...LON 3300 8372 3301 8373 3302 8372 3306 8375
      3308 8377 3352 8378 3366 8354 3308 8355
      3298 8372
TIME...MOT...LOC 1907Z 236DEG 26KT 3321 8376 

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:50 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 5, 2:50 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT TUE JUL 5 2016

.SHORT TERM /Tonight through Wednesday Night/...
Good coverage of convection this afternoon as the initial short wave
approaches. Ample cloud cover has helped to limit instability across
the area...however moderate mid-level winds and upper support has
resulted in a few strong storms with wind gusts into the 25-35MPH
range. Should see a general diminishing trend as we head into the
evening as the short wave passes and heating subsides. Models
showing another wave approaching early tomorrow and sweeping across
during the day. Will likely see a similar scenario to today with
coverage peaking a bit earlier than normal for summertime convection
and sweeping west to east across the area. Have seen heat index
values pushing 100-105 across the Heat Advisory area where
convection has been limited so far today. Cloud cover has kept
temperatures from reaching quite as high as earlier anticipated...
but HI values close enough to leave the advisory in place through
expiration time of 6PM. Forecast Heat Index values tomorrow are
close to advisory levels in the far southeast but areal extent and
confidence too low right now for a new advisory. Later shifts will
need to keep an eye on this for a possible warmer trend.

20

.LONG TERM /Thursday through Tuesday/...
No changes have been made to the current long term. Models
still on track with existing forecast. Precious discussion
is included below.

41

&&

.Previous.../Issued 347 AM EDT TUE JUL 5 2016/...
LONG TERM /Wednesday Night through Monday/... Long Range models
show good agreement with weak disturbances keeping a chance of
showers and possibly a few thunderstorms in the forecast across
north GA Wednesday night and into Thursday. At this time... models
are exiting these disturbances east by Thursday afternoon with
increased ridging and a weak northwest flow aloft developing by
Thursday evening. The west to northwest flow should push some
drier air into the forecast area for Friday and help hold
afternoon convection down to more isolated in coverage. This
appears to be short-lived as a low pressure system pushes across
the Great Lakes region Friday night and drags a frontal boundary
into the TN Valley region by Saturday morning. Although confidence
of the front sagging into the state is low to medium for this time
of year... models are currently showing the front slipping into at
least north GA on Saturday and helping to provide a focus for
afternoon convection. The stalled boundary... coupled with an
active west to northwest flow aloft will warrant showing a chance
of showers and thunderstorms over the weekend and into the first
of next week. Otherwise... expecting slightly warmer than normal
temperatures to prevail... with highs generally in the 90s and
lows in the 70s... except 80s and 60s respectively in the
mountains.

39

AVIATION...
18Z Update...

Generally VFR conditions expected outside of convection through 06Z.
Will likely see at least scattered areas of MVFR or lower
visibilities and possibly ceilings developing between 06Z and 12Z.
Confidence is not high enough to include any restrictions at the TAF
sites except for periods associated with scattered convection.
Scattered convection through 00Z with a diminishing trend after.
There is a good chance for increasing coverage of showers and
thunderstorms across the northwest again between 08Z and 14Z with
scattered convection areawide after 14Z. Winds will remain southwest
to west 8-12KT w/ gusts 16-20KT through 00Z...diminishing to 3-8KT
after.

//ATL Confidence...18Z Update...

High for wind speeds/direction outside of convection...Medium all
other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  92  74  94 /  40  40  30  30
Atlanta         76  90  74  93 /  40  40  30  30
Blairsville     69  87  70  88 /  50  50  30  40
Cartersville    72  90  75  93 /  40  50  30  30
Columbus        76  92  76  95 /  50  40  20  30
Gainesville     73  90  73  91 /  40  40  30  30
Macon           75  93  75  97 /  40  30  20  30
Rome            72  90  74  95 /  50  50  30  30
Peachtree City  73  91  73  94 /  40  40  30  30
Vidalia         76  96  77  96 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM EDT this evening FOR THE FOLLOWING
ZONES: Baldwin...Bibb...Bleckley...Crawford...Crisp...Dodge...
Dooly...Emanuel...Glascock...Greene...Hancock...Houston...
Jasper...Jefferson...Johnson...Jones...Laurens...Macon...
Monroe...Montgomery...Peach...Pulaski...Putnam...Taliaferro...
Telfair...Toombs...Treutlen...Twiggs...Warren...Washington...
Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Jul 5, 3:27 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EDT TUE JUL 5 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060730-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
327 AM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE TODAY FOR MUCH OF THE AREA AND
DANGEROUS HEAT IN EAST CENTRAL GEORGIA...

AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY.
A FEW STORMS COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A
LAGRANGE TO WARRENTON LINE BETWEEN NOON AND 10 PM. THUNDERSTORM
CHANCES SHOULD DIMINISH BY 11 PM WITH LOSS OF DAYTIME HEATING.

MUCH OF EAST CENTRAL GEORGIA LOOKS TO REACH HEAT INDICES OF 105
DEGREES THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED
ACCORDINGLY FROM NOON UNTIL 6 PM. PLEASE SEE THE NPW-FFC PRODUCT
FOR MORE DETAILS.

WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

DANGEROUS HEAT IN EAST CENTRAL GEORGIA WILL BRING THE EXTRA RISK
OF HEAT EXHAUSTION OR HEAT STROKE THIS AFTERNOON. PLEASE LIMIT
OUTDOOR EXPOSURE AND DRINK PLENTY OF FLUIDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE
AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY
WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 5, 2:02 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT TUE JUL 5 2016

GAZ078-079-089-051830-
MUSCOGEE GA-HARRIS GA-TALBOT GA-
202 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...
SOUTHEASTERN HARRIS AND SOUTHWESTERN TALBOT COUNTIES UNTIL 230 PM
EDT...

AT 202 PM EDT...A STRONG THUNDERSTORM WAS OVER UPATOI...OR 14 MILES
SOUTHEAST OF HAMILTON...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
UPATOI...BAUGHVILLE...MIDLAND AND BOX SPRINGS.

LAT...LON 3267 8465 3258 8458 3253 8461 3253 8465
      3252 8468 3252 8470 3251 8472 3250 8483
      3262 8483
TIME...MOT...LOC 1802Z 266DEG 20KT 3257 8478
Special weather statement, Jul 5, 2:03 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT TUE JUL 5 2016

GAZ032-033-043>045-055-051830-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
DOUGLAS GA-
203 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...SOUTHEASTERN COBB...
NORTH FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON AND NORTHEASTERN
DOUGLAS COUNTIES UNTIL 230 PM EDT...

AT 201 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION CITY...OR 11
MILES SOUTHEAST OF DOUGLASVILLE...MOVING EAST AT 30 MPH.

  HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DOUGLASVILLE...DECATUR...SANDY
SPRINGS...SMYRNA...DUNWOODY...EAST POINT...UNION CITY...FOREST
PARK...COLLEGE PARK...FAIRBURN...CHAMBLEE...
DORAVILLE...CLARKSTON...HAPEVILLE...STONE
MOUNTAIN...PALMETTO...AVONDALE ESTATES...LITHONIA AND PINE LAKE.

LAT...LON 3372 8476 3395 8431 3370 8409 3365 8426
      3365 8428 3364 8428 3353 8463
TIME...MOT...LOC 1801Z 248DEG 26KT 3367 8457
Special weather statement, Jul 5, 2:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT TUE JUL 5 2016

GAZ034-045>047-051900-
DEKALB GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
232 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB...SOUTHERN
GWINNETT...NORTHEASTERN ROCKDALE AND NORTHWESTERN WALTON COUNTIES
UNTIL 300 PM EDT...

AT 232 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LILBURN TO NEAR LAKEVIEW ESTATES...AND MOVING
EAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...SNELLVILLE...LILBURN...LOGANVILLE...GRAYSON...WALNUT
GROVE...BETWEEN...JERSEY...LAKEVIEW ESTATES...TUCKER...MOUNTAIN
PARK...BIG HAYNES CREEK PARK...ROSEBUD...YOUTH AND WINDSOR.

LAT...LON 3384 8377 3370 8381 3370 8384 3374 8391
      3372 8392 3371 8391 3371 8393 3370 8392
      3370 8408 3388 8421 3397 8397
TIME...MOT...LOC 1832Z 264DEG 30KT 3386 8413 3374 8401
Special weather statement, Jul 5, 2:40 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT TUE JUL 5 2016

GAZ056>058-068>071-051900-
HENRY GA-UPSON GA-SPALDING GA-PIKE GA-BUTTS GA-LAMAR GA-MONROE GA-
240 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NORTHEASTERN
UPSON...EASTERN SPALDING...EASTERN PIKE...WESTERN BUTTS...LAMAR AND
NORTHWESTERN MONROE COUNTIES UNTIL 300 PM EDT...

AT 236 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS FROM JUST EAST OF
GRIFFIN DOWN THROUGH BARNESVILLE TO JUST EAST OF THOMASTON. THE STORMS
WERE MOVING NORTHEAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN CAN
           BE EXPECTED.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...BARNESVILLE...JACKSON...FORSYTH...LOCUST GROVE...MILNER...
JENKINSBURG...YATESVILLE...ORCHARD HILL...ALDORA...EAST
GRIFFIN...THE ROCK...COLLIER...CHAPPEL MILL...HIGHLAND
MILLS...LOGTOWN...JOHNSTONVILLE... WALKER MILL...GOGGINS AND REDBONE
CROSSROADS.

LAT...LON 3280 8427 3330 8430 3348 8398 3298 8395
TIME...MOT...LOC 1836Z 239DEG 26KT 3327 8417

16
Special weather statement, Jul 5, 2:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT TUE JUL 5 2016

GAZ048-057>059-070>072-051930-
HENRY GA-NEWTON GA-JONES GA-JASPER GA-BUTTS GA-LAMAR GA-MONROE GA-
256 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...SOUTHEASTERN
NEWTON...NORTHWESTERN JONES...WESTERN JASPER...BUTTS...EASTERN LAMAR
AND NORTHERN MONROE COUNTIES UNTIL 330 PM EDT...

AT 253 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS JUST SOUTH OF
COVINGTON THROUGH JACKSON TO FORSYTH. THE STORMS WERE MOVING
NORTHEAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BARNESVILLE...JACKSON...FORSYTH...LOCUST GROVE...FLOVILLA...JENKINSBURG...
STEWART...COLLIER...CHAPPEL MILL...EUDORA...JOHNSTONVILLE...WORTHVILLE...
MCELHENEYS CROSSROADS...GOGGINS...INDIAN SPRINGS STATE PARK...PLANT
SCHERER...NORTH ALCOVY...FINCHERVILLE...JULIETTE AND BLOUNT.

LAT...LON 3326 8412 3329 8409 3330 8412 3334 8412
      3354 8375 3309 8374 3288 8412
TIME...MOT...LOC 1853Z 236DEG 26KT 3319 8396

16
Special weather statement, Jul 5, 3:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT TUE JUL 5 2016

GAZ048-049-059-072-051945-
MORGAN GA-NEWTON GA-JONES GA-JASPER GA-
309 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
SOUTHEASTERN NEWTON...NORTHWESTERN JONES AND JASPER COUNTIES UNTIL
345 PM EDT...

AT 307 PM EDT...AN AREA OF STRONG THUNDERSTORM WAS FROM MONTICELLO
TO FORSYTH...MOVING NORTHEAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...RUTLEDGE...NEWBORN...MANSFIELD...SHADY DALE...CALVIN...JARRELL
PLANTATION...EUDORA...FARRAR...ADGATEVILLE...WAYSIDE...ROUND OAK...
MCELHENEYS CROSSROADS AND HILLSBORO.

LAT...LON 3300 8372 3301 8373 3302 8372 3306 8375
      3308 8377 3352 8378 3366 8354 3308 8355
      3298 8372
TIME...MOT...LOC 1907Z 236DEG 26KT 3321 8376

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:21 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 28 more15 hr
Jul 5, 11:33 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Forsyth, Hall27 min
Jul 5, 12:42 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Polk33 min
Jul 5, 1:31 PM EDTSpecial Weather StatementFFCDouglas, Fulton29 min
Jul 5, 2:02 PM EDTSpecial Weather StatementFFCMuscogee28 min
Jul 5, 2:03 PM EDTSpecial Weather StatementFFCDeKalb, Fulton27 min
Jul 5, 2:32 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jul 5, 2:40 PM EDTSpecial Weather StatementFFCLamar, Spalding20 min
Jul 5, 2:48 PM EDTSevere Thunderstorm WarningFFCWalton27 min
Jul 5, 2:56 PM EDTSpecial Weather StatementFFCButts, Monroe34 min
Jul 5, 3:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Jul 5, 3:40 PM EDTSpecial Weather StatementFFCBaldwin, Greene20 min
Jul 5, 3:44 PM EDTSpecial Weather StatementFFCBibb31 min
Jul 5, 4:05 PM EDTSpecial Weather StatementFFCHancock, Taliaferro25 min
Jul 5, 4:08 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson37 min
Jul 5, 4:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson32 min
Jul 5, 4:49 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 5, 5:47 PM EDTSpecial Weather StatementFFCEmanuel28 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.